Human medications are not designed to target the same problem areas in pets. Certain medications may even be poisonous to your canine or feline. Lexapro is an antidepressant, which is occasionally prescribed to pets, but an overdose can cause neurological problems. Acetaminophen is a pain medication, such as Tylenol, which helps treat pain in humans. If your pet is experiencing pain, avoid Tylenol and call your vet instead for proper treatment. Acetaminophen can cause severe damage to your pets, especially cats. Always consult your veterinarian before administering any medications to your pet.
Clinical Signs of Lexapro and Acetaminophen Poisoning
Lexapro can be prescribed to address anxiety or depression in pets, however, it is not a commonly prescribed medication because of the potential dangers. If you’re interested, your veterinarian will know more about alternative medications or treatments. Symptoms of a Lexapro overdose include:
- Elevated heart rate
- Elevated blood pressure
Pain medications, such as Tylenol, are a popular choice when addressing pain in humans. When it comes to pets, especially cats, look the other way. For cats, one pill can damage the red blood cells which limits oxygen passing throughout the body. In dogs, acetaminophen can cause liver failure and in a large dosage, also damage red blood cells.
Treatment for Lexapro and Acetaminophen Poisoning
It is incredibly important to receive medical care as soon as possible if you suspect your pet is experiencing poisoning from either Lexapro or acetaminophen. Review the listed symptoms if your dog or cat is acting strangely. Your vet will assess your pet once you arrive at the clinic. Various medications may be used to address the existing symptoms. Call Pet Poison Helpline® at (855) 764-7661 if you think your pet has been poisoned by Lexepro or acetaminophen. Trust the experts and always consult with your veterinarian before administering any medications to your beloved pet.